# SDR 2001FA0000349

- Difficulty date: July 23, 2001
- Submitted: September 28, 2001
- Operation: General aviation
- Aircraft: N184JB
- Make and model: Piper PA 31P 350
- Aircraft serial: 31P8414049
- Engine: Lyc TIO540V2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Damaged
- Location: Nr 5
- Part time: 2,307 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE CONFIGURATION AT 16500 FEET, 32 INCH HG/2200 RPM THE PILOT NOTED A SHUTTER FOLLOWED BY A DROP IN MANIFOLD PRESSURE RESULTED.  WITHIN 60 SECONDS THE MANIFOLD PRESSURE FLUCTUATED RAPIDLY, FOLLOWED BY A LOUD BANG.  THE ENGINE WAS SECURED AND AN UNEVENTFUL LANDING FOLLOWED.  INSPECTION OF THE ENGINE REVEALED THE NR 5 CYLINDER ASSEMBLY HAD SEPARATED FROM THE ENGINE.  THE PISTON AND CONNECTING ROD WERE ATTACHED AND IN THE CYLINDER, THE ROD CAP HAD SEPARATED AND WAS FOUND IN THE CRANKCASE.
